Jump to content
CrazyBoards.org

Jaw Pain - Headaches - Which Med Is It


Recommended Posts

Hello,

I have been on 100 mg Topamax and 25 mg Celexa for about 6 weeks. 3 mgs of xanax a day, tried Klonopin but discontinued it.

I started 25 mg Lamictal about 10 days ago and 2 days ago I started to get bad headaches only on 25 mgs and yesterday a mild form of lock jaw and jaw pain on left side so that I can't open my mouth all the way without pain has started.

I'm a vet with meds and side effects and I'm okay with going through this if it goes away but I have been googling to see if this is a common side effect but haven't found anything. Is this anything anyone has heard of or experienced? I can't get into my Pdoc for 2 weeks he is on vaca.

I've been on every single bi-polar med out there. Got TD from Abilify and Geodon. I'm kind of at my lest resort here been dealing with this for 15 years and I really need this to work for me.

Any insight would be more than welcome.

I'm 36 and in pretty good health. Don't really drink often and I'm a casual smoker.

Was on Seroquel but the weight gain was too much too fast and scary (but it worked)

Tried Tegretol again but it made me break out in a rash and caused massive joint pain and numbmess so had to quit that about a month ago.

Over the years have been on Lithium, Depakote, blah blah blah

Link to comment
Share on other sites

Lamictal has been known to cause headaches not infrequently for people, and some people also have muscle soreness from it, too. I would guess it's from that. A lot of the time it gets better over time after your body adjusts to it, but some people have it recur every time they raise the dose until they finally stay at a steady level for a while. Other people would know better than I would what tends to help with it in the meantime. I know it's come up before, but I forget what they've said, and it didn't happen to me when I took it, so I didn't have to deal with it myself.

Link to comment
Share on other sites

I got headaches on the 25mg dose of lamotrigine, but as soon as it went up to 50mg they went away. Bear with it, and if it doesn't get better then talk to your Pdoc about it. Mine said that he wasn't aware that headaches were a side effect, but clearly, I'm not alone with the problem. It has gone away for me, and I hope it does for you too.

LW

x

Link to comment
Share on other sites

I vote for Lamictal as well.

I've been getting headaches and really sore back/legs since titrating up. I remember this from last time I was started on it and I also remember it going away after awhile.

Your jaw sounds like a TMJ issue...do you have a history? Or you may be clenching it unknowingly, causing pain and muscle fatigue. That's rather common with headaches.

Link to comment
Share on other sites

As an addage to my last post, I'm taking fluoxetine and since I started that and the lamictal, I've been having terrible problems with jaw pain through grinding my teeth at night. I'm not sure if it is the lamictal or the fluoxetine doing it, though my vote goes with the fluoxetine as when I've been on anti-ds before, they have had the same effect.

I ended up buying a mouthguard to wear at night so I don't wear my teeth down to little stumps! If you have jaw pain, it may be because you're grinding your teeth at night. Just a thought.

LW

Link to comment
Share on other sites

  • 4 weeks later...

As an addage to my last post, I'm taking fluoxetine and since I started that and the lamictal, I've been having terrible problems with jaw pain through grinding my teeth at night. I'm not sure if it is the lamictal or the fluoxetine doing it, though my vote goes with the fluoxetine as when I've been on anti-ds before, they have had the same effect.

I ended up buying a mouthguard to wear at night so I don't wear my teeth down to little stumps! If you have jaw pain, it may be because you're grinding your teeth at night. Just a thought.

LW

Thank you, i went back to wearing my retainer again and now that I'm up to 50 mg on my Lamictal the jaw pain has went away so go figure! The headaches still come and go though....

Link to comment
Share on other sites

Actually, I found that as I titrated up on the Lamictal, the headaches started returning, but bear with it. They do go away after 7-10 days or so. It's worth being patient (boom, boom!) because I can't sing the praises of lamictal high enough. I actually think it was a contributory factor to saving my life last Oct/Nov/Dec. ;)

Link to comment
Share on other sites

Actually, I found that as I titrated up on the Lamictal, the headaches started returning, but bear with it. They do go away after 7-10 days or so. It's worth being patient (boom, boom!) because I can't sing the praises of lamictal high enough. I actually think it was a contributory factor to saving my life last Oct/Nov/Dec. ;)

I'm with littlewing -- the headaches sucked (sometimes a *lot*) but I'd do it all again even double the severity to keep Lamictal. It was/is a total life-changer for me as well and I'm unspeakably glad that I stuck with it through the initial crp while titrating. Anyway, the headaches went away after I reached a stable dose and was at it for a week or two. I haven't changed dosages in over a year (stopped at 100mg, taking it for treatment resistant depression) so I can't speak to headaches returning with dosage changes but I do seem to read that a lot.

Hope it is helpful to you too--hang in there,

m

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...